Alert archive / Massachusetts / Special Marine Warnings in 2012
Special Marine Warning 25, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special marine warning at Jul 1, 2012, 5:02 PM EDT. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2012, 5:02 PM EDT (21:02 UTC)
- Expired
- Jul 1, 2012, 5:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special marine warning went out at Jul 1, 4:08 PM EDT, 54 minutes earlier.
Area forecast discussion, Jul 1, 4:08 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 408 PM EDT SUN JUL 1 2012 .SYNOPSIS... SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL AFFECT AREAS SOUTH OF THE MA TURNPIKE THIS EVENING. OTHERWISE...IT WILL BE A VERY WARM WEEK...WITH HOT AND HUMID WEATHER RETURNING TOWARDS THE END OF THE WEEK. SCATTERED THUNDERSTORMS WILL OCCUR AT TIMES...ESPECIALLY JULY 4TH AND NEXT SATURDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SCATTERED STRONG TO SEVERE THUNDERSTORMS WERE IN PROGRESS LATE THIS AFTERNOON TO THE SOUTH OF THE MA TURNPIKE...ACROSS NORTHERN CT...FAR SOUTHWEST AND SOUTH CENTRAL MA. THE MAIN THREATS WILL BE ISOLATED STRONG TO DAMAGING WINDS GUSTS/ AND LARGE HAIL. THIS ACTIVITY IS BEING GENERATED ON A WEAK SURFACE COLD FRONT...COMBINED WITH MLCAPES OF 1500 J/KG AND SHEAR OF 30 TO 35 KNOTS. EXPANDED THE SEVERE THUNDERSTORM WATCH TO INCLUDE RI/SOUTHEAST MA THROUGH 8 PM. SHOULD SEE THE ACTIVITY WIND DOWN LATER THIS EVENING BEHIND THE COLD FRONT. THE REST OF THE OVERNIGHT HOURS SHOULD BE DRY...BUT CAN/T RULE OUT A BRIEF SPOT SHOWER/THUNDERSTORM IN OUR NORTHERN/EASTERN ZONES SO WILL MAINTAIN SLIGHT CHANCE POPS. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/... MONDAY... A SHORTWAVE DIVING DOWN IN NORTHWEST FLOW AND COMBINE WITH MODERATE INSTABILITY. THIS SHOULD GENERATE ISOLATED TO SCATTERED AFTERNOON/EVENING SHOWERS/THUNDERSTORMS. AREAL COVERAGE A BIT UNCERTAIN...BUT MAIN FOCUS SHOULD BE IN OUR NORTHERN AND EASTERN ZONES CLOSER TO A WEAK BACKDOOR COLD FRONT. CAN/T RULE OUT A FEW STRONG STORMS IN EASTERN MA/RHODE ISLAND...BUT INSTABILITY AND WIND FIELDS ARE NOT EXPECTED TO BE AS STRONG AS TODAY. HIGH TEMPERATURES WILL MAINLY BE IN THE LOWER TO MIDDLE 80S. MONDAY NIGHT.... A FEW LEFT OVER SHOWERS/THUNDERSTORMS SHOULD COME TO AN END EARLY IN THE EVENING. OTHERWISE...EXPECT MAINLY DRY WEATHER OVERNIGHT AS HIGH PRESSURE TRIES TO BUILD IN FROM THE WEST. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... HIGHLIGHTS... * VERY WARM PERIOD...WITH INCREASING HEAT AND HUMIDITY BY FRI * SCATTERED STRONG THUNDERSTORMS POSSIBLE JULY 4TH SYNOPTIC OVERVIEW... POLAR JET WILL BE ANCHORED ACROSS NORTHERN TIER CONUS FROM GT LAKES TO NEW ENG THROUGH MIDWEEK. A FEW SHORTWAVES MOVING THROUGH THE NW FLOW ALOFT WILL AFFECT THE REGION...BUT AS IS TYPICALLY THE CASE IN THIS TYPE OF PATTERN...TIMING OF THESE IMPULSES WITH RESPECT TO DIURNAL HEATING IS A CHALLENGE AND WILL DETERMINE THE EXTENT OF ANY CONVECTION. LATEST GUIDANCE SUGGESTS WED JULY 4TH COULD BE AN ACTIVE DAY. THE POLAR JET IS FORECAST TO LIFT TO THE NORTH TOWARD THE END OF THE WEEK INTO THE WEEKEND WITH A PIECE OF THE MIDWEST HEAT AND HUMIDITY MOVING INTO NEW ENG AS SUBTROPICAL RIDGE BUILDS EAST. THE RIDGE IS EXPECTED TO BREAK DOWN AND GET SUPPRESSED TO THE SOUTH LATE IN THE WEEKEND AS SHORTWAVE ENERGY RIDES OVER THE TOP WITH THE POLAR JET BECOMING RE-ESTABLISHED OVER NEW ENG. DEPENDING ON THE TIMING OF THE ASSOCD COLD FRONT...THUNDERSTORMS ARE ALSO POSSIBLE SATURDAY. TUESDAY... WARM ADVECTION COMMENCES TUE BUT BEST INSTABILITY AND MOISTURE WILL REMAIN TO THE WEST...SO WE KEPT A DRY FORECAST. 850 MB TEMPS AROUND 15C TUESDAY TRANSLATES TO MAXES MOSTLY IN THE LOW TO MID 80S WITH SOME UPPER 80S POSSIBLE CT VALLEY WHERE 850 MB TEMPS SLIGHTLY WARMER. TUESDAY NIGHT INTO WEDNESDAY... WARM ADVECTION CONTINUES TUE NIGHT AHEAD OF APPROACHING WARM FRONT. MODELS INDICATE INCREASING LOW LEVEL THETA-E AIR ADVECTING INTO THE REGION FROM THE WEST WITH DECREASING SWI TUE NIGHT WHICH SIGNALS POTENTIAL FOR SOME SHOWERS/TSTMS. AN MCS IS POSSIBLE BUT LOCATION/TRACK IS UNCERTAIN. WE WILL HAVE CHC POPS FAR W ZONES WITH SLIGHT CHC FURTHER E FOR TUE NIGHT. WEDNESDAY COULD BE AN ACTIVE DAY ACROSS SNE AS SHORTWAVE AND ASSOCD COLD FRONT MOVES INTO THE REGION LATE IN THE DAY. SBCAPES FORECAST TO INCREASE TO 2000 J/KG AND MID LEVEL LAPSE RATES ARE NEAR 7 C/KM WHICH IS QUITE FAVORABLE. ONE FACTOR THAT COULD MINIMIZE THREAT IS THE POTENTIAL FOR ABUNDANT CLOUD COVER AND SHOWERS IN THE MORNING WITH ANY REMNANT MCS WHICH WOULD LIMIT INSTABILITY. DEEP LAYER SHEAR IS NOT ESPECIALLY STRONG...BUT IF WE CAN REALIZE THE INSTABILITY A FEW STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL BE POSSIBLE GIVEN FAVORABLE LAPSE RATES AND THERE WILL BE A SYNOPTIC TRIGGER. THERE IS A POTENTIAL FOR 90 DEGREE TEMPS IN THE INTERIOR IF THERE IS ENOUGH SUNSHINE. WE KEPT TEMPS JUST BELOW 90 DUE TO UNCERTAINTY IN THE AMOUNT OF SUN. THURSDAY THROUGH SATURDAY... MIDWEST SUBTROPICAL RIDGE WILL EXPAND EAST THROUGH THE PERIOD WHICH WILL BRING A PIECE OF THE MIDWEST HEAT AND HUMIDITY INTO SNE...ESPECIALLY FRI AND SAT. INCREASING TEMPS EXPECTED FROM THU THROUGH SAT WITH TEMPS REACHING WELL INTO THE 90S BY SAT AS 850 MB TEMPS INCREASE TO 20-22C. MAINLY DRY WEATHER EXPECTED THU AND FRI...THEN THERE IS A CHANCE OF TSTMS SAT AS COLD FRONT APPROACHES FROM THE N. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT MODERATE...30 PERCENT TO 60 PERCENT HIGH...GREATER THAN 60 PERCENT OVERVIEW...MODERATE TO HIGH CONFIDENCE. SCATTERED STRONG THUNDERSTORMS SOUTH OF THE MA TURNPIKE THIS EVENING WILL RESULT IN BRIEF IFR TO LIFR CONDITIONS IN SOME LOCATIONS. OTHERWISE...THIS ACTIVITY SHOULD MOVE OFF THE COAST LATER TONIGHT RESULTING IN MAINLY VFR CONDITIONS OTHER THAN A TOUCH OF PATCHY GROUND FOG. MAINLY VFR MONDAY AND MONDAY NIGHT...OTHER THAN A FEW SHOWERS/THUNDERSTORMS THAT ARE POSSIBLE...MAINLY IN OUR NORTHERN AND EASTERN ZONES. PATCHY GROUND FOG IN THE TYPICALLY PRONE LOCATIONS WILL REMAIN POSSIBLE KBOS TAF...MODERATE TO HIGH CONFIDENCE IN TAF. A FEW SHOWERS/THUNDERSTORMS ARE POSSIBLE ON MONDAY. KBDL TAF...MODERATE TO HIGH CONFIDENCE IN TAF. A FEW SHOWERS/THUNDERSTORMS ARE POSSIBLE ON MONDAY. OUTLOOK...TUESDAY THROUGH THURSDAY... MODERATE CONFIDENCE. MAINLY VFR...BUT BRIEF PERIODS OF MVFR/IFR POSSIBLE WEDNESDAY IN SCT SHOWERS/TSTMS. && .MARINE... HIGH CONFIDENCE THROUGH MONDAY NIGHT. WINDS AND SEAS WILL REMAIN BELOW SCA THRESHOLDS WITH A WEAK PRESSURE GRADIENT IN PLACE. THE MAIN CONCERN WILL BE FOR SCATTERED STRONG TO SEVERE THUNDERSTORMS THIS EVENING. THESE STORMS MAY CONTAIN DANGEROUS CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND HAIL. A FEW THUNDERSTORMS ARE POSSIBLE ACROSS THE EASTERN WATERS ON MONDAY...BUT THEY PROBABLY WON/T BE AS STRONG AS WHAT WE ARE SEEING LATE THIS AFTERNOON.. OUTLOOK...TUESDAY THROUGH THURSDAY... MODERATE TO HIGH CONFIDENCE. WINDS AND SEAS ARE FORECAST TO REMAIN BELOW SCA THRESHOLDS THROUGH THE PERIOD WITH GENERALLY WEAK PRESSURE GRADIENT IN PLACE. SCT TSTMS POSSIBLE WED. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...FRANK NEAR TERM...FRANK SHORT TERM...FRANK LONG TERM...KJC AVIATION...FRANK/KJC MARINE...FRANK/KJC
Hazardous weather outlook, Jul 1, 4:01 AM EDT, 13 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 401 AM EDT SUN JUL 1 2012 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-020800- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 401 AM EDT SUN JUL 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE OF AN ISOLATED SEVERE THUNDERSTORM SUNDAY AFTERNOON AND EVENING MAINLY IN CT...RI...AND SOUTHEAST MA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE JULY 4TH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-020800- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 401 AM EDT SUN JUL 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 1, 2:59 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA ISSUED BY NATIONAL WEATHER SERVICE NEW YORK NY 259 PM EDT SUN JUL 1 2012 CTZ002>004-011930- HARTFORD-TOLLAND-WINDHAM- 259 PM EDT SUN JUL 1 2012 ...STRONG THUNDERSTORM WILL IMPACT NORTHERN HARTFORD...NORTHERN TOLLAND AND NORTHWESTERN WINDHAM COUNTIES... AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ENFIELD...OR 6 MILES EAST OF WINDSOR LOCKS...AND MOVING EAST AT 35 MPH. INTENSE CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. LAT...LON 4200 7214 4185 7230 4185 7278 4199 7281 JM
Local storm report, Jul 1, 3:46 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
346 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HAIL GLOUCESTER 42.62N 70.65W
07/01/2012 E1.00 INCH ESSEX MA AMATEUR RADIO
&&
WSIMPSONLocal storm report, Jul 1, 4:03 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
403 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HAIL SCITUATE 41.80N 71.62W
07/01/2012 E1.00 INCH PROVIDENCE RI TRAINED SPOTTER
0337 PM HAIL N GLOCESTER 41.92N 71.67W
07/01/2012 M1.00 INCH PROVIDENCE RI TRAINED SPOTTER
&&
WSIMPSONLocal storm report, Jul 1, 4:29 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
429 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM LIGHTNING GLOCESTER 41.92N 71.67W
07/01/2012 PROVIDENCE RI AMATEUR RADIO
*** 2 INJ *** TWO PEOPLE HIT BY LIGHTNING
&&
WSIMPSONLocal storm report, Jul 1, 4:50 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
450 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HAIL SCITUATE 41.80N 71.62W
07/01/2012 E1.00 INCH PROVIDENCE RI TRAINED SPOTTER
0337 PM HAIL N GLOCESTER 41.92N 71.67W
07/01/2012 M1.00 INCH PROVIDENCE RI TRAINED SPOTTER
0412 PM LIGHTNING GLOCESTER 41.92N 71.67W
07/01/2012 PROVIDENCE RI AMATEUR RADIO
*** 2 INJ *** TWO PEOPLE HIT BY LIGHTNING
&&
WSIMPSONThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 3:04 PM EDT | Severe Thunderstorm Warning | BOX | Norfolk, Worcester | 41 min |
| Jul 1, 3:06 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 39 min |
| Jul 1, 3:40 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable, Plymouth | 50 min |
| Jul 1, 3:42 PM EDT | Special Marine Warning | BOX | 48 min | |
| Jul 1, 3:44 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Worcester | 46 min |
| Jul 1, 3:48 PM EDT | Special Marine Warning | BOX | 27 min | |
| Jul 1, 4:34 PM EDT | Severe Thunderstorm Warning | BOX | Bristol | 41 min |
| Jul 1, 4:56 PM EDT | Special Marine Warning | BOX | 34 min | |
| Jul 1, 5:33 PM EDT | Special Marine Warning | BOX | 27 min | |
| Jul 1, 5:43 PM EDT | Special Weather Statement | BOX | Dukes | 47 min |
| Jul 1, 5:52 PM EDT | Special Marine Warning | BOX | 38 min | |
| Jul 1, 6:11 PM EDT | Special Marine Warning | BOX | 49 min | |
| Jul 1, 6:56 PM EDT | Special Marine Warning | BOX | 49 min | |
| Jul 1, 7:03 PM EDT | Special Marine Warning | BOX | 57 min | |
| Jul 1, 3:38 PM EDT | Severe Thunderstorm Warning | BOX | Kent, Providence, Washington | 52 min |
| Jul 1, 4:10 PM EDT | Severe Thunderstorm Warning | BOX | Washington | 35 min |
| Jul 1, 4:27 PM EDT | Severe Thunderstorm Warning | BOX | Kent, Washington | 24 min |
| Jul 1, 6:24 PM EDT | Special Weather Statement | BOX | Washington | 36 min |
| Jul 1, 6:35 PM EDT | Severe Thunderstorm Warning | BOX | Washington | 25 min |
| Jul 1, 2:51 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region, Northeastern Connecticut Planning Region | 38 min |
| Jul 1, 2:59 PM EDT | Special Weather Statement | BOX | 31 min |
Nearby
Special Marine Warnings in Massachusetts, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.